Sumary of ‘Extremely rare’: Australia records second death ‘likely linked’ to AstraZeneca vaccine blood clots:
- Australia second death from a rare and severe blood clotting syndrome linked to the Covid vaccine, Australia drugs regulator says..
- The Therapeutic Goods Administration said on Thursday the woman had a severe form of the syndrome “with a blood clot in the brain known as a cerebral venous sinus thrombosis”..
- It is the second death in Australia likely linked to the rare condition known as thrombosis with thrombocytopenia syndrome (TTS)..
- The condition is specific to those who have received the AstraZeneca vaccine and occurs when a person has blood clots as well as low platelet counts..
- Most cases have been successfully treated and the already low death rate from the syndrome is dropping further, Dr Indu Singh, an associate professor of haematology at Griffith University, said..
- Of those, 31 have been discharged from hospital and are recovering with some receiving ongoing outpatient medical care..
- Australia chief medical officer, Prof Paul Kelly, said the death announced on Thursday was “extremely unfortunate”..
- Anyone who has been vaccinated should seek immediate medical attention if they develop any of the following symptoms after vaccination:…